Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 270, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 10, 2002, 1:30 AM CST for Robertson County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2002, 1:30 AM CST (07:30 UTC)
- Expired
- Nov 10, 2002, 2:15 AM CST
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WUUS54 KOHX 100730 SVRBNA TNC147-100815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 128 AM CST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN TENNESSEE * UNTIL 215 AM CST * AT 124 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF CEDAR HILL...OR 5 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ORLINDA AROUND 205 AM CST * OTHER LOCATIONS IN THE WARNING INCLUDE CROSS PLAINS A TORNADO WATCH REMAINS IN EFFECT. TORNADOES CAN AND OCCASIONALLY DO FORM RAPIDLY FROM SEVERE THUNDERSTORMS. && LAT...LON 3653 8712 3638 8686 3665 8654 3687 8670 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 10:15 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 9, 10:15 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1015 PM CST SAT NOV 9 2002 ATMOSPHERE HAS DESTABILIZED OVER WESTERN MIDDLE TENNESSEE TONIGHT, AND HAS BECOME MORE CONDUCIVE FOR THUNDERSTORM DEVELOPMENT. ALSO, BELIEVE CONDITIONS IN NORTHWEST MIDDLE TENNESSEE WILL BECOME CONDUCIVE FOR ISOLATED SEVERE THUNDERSTORMS AFTER MIDNIGHT. THUS, ADDED THE MENTION OF A FEW THUNDERSTORMS POSSIBLY SEVERE INTO OUR MOST WESTERN ZONE SET. HAVE ALSO INTRODUCED A CHANCE FOR OVERNIGHT THUNDERSTORMS INTO THE BNA ZONE SET AS WELL. AN UPDATED HWO HAS ALSO BEEN ISSUED TO COVER THE RISK OF SEVERE WEATHER IN MIDDLE TENNESSE ON SUNDAY. .BNA...NONE. 19
Hazardous weather outlook, Nov 9, 9:05 PM CST, 4 hours 25 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-101130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 905 PM CST SAT NOV 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE... LOOK FOR SCATTERED SHOWERS OVERNIGHT AS A COLD FRONT APPROACHES THE MID STATE. AN ISOLATED THUNDERSTORM OR TWO IS ALSO POSSIBLE BEFORE MIDNIGHT, BUT LOOK FOR THE RAIN TO TAPER OFF TOWARD MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS NOT EXPECTED THROUGH SUNRISE ON SUNDAY, AS NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN... AS THE COLD FRONT DRAWS NEARER TO MIDDLE TENNESSEE, EXPECT AN INCREASE IN ATMOSPHERIC MOISTURE, INSTABILITY, AND LOW LEVEL WIND SHEAR BY SUNDAY AFTERNOON. THESE THREE INGREDIENTS COMING TOGETHER WILL CREATE THE POSSIBILITY FOR SEVERE WEATHER AND ISOLATED TORNADOES ACROSS THE MID STATE, WITH THE PEAK TIME FOR SEVERE STORMS BETWEEN ABOUT 200 PM AND 800 PM. IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK FOR SEVERE WEATHER ON SUNDAY. THIS IS AN EVOLVING WEATHER SITUATION. PERSONS SHOULD STAY UPDATED ON THE LOCAL FORECAST, AND FORTHCOMING HAZARDOUS WEATHER OUTLOOKS, SHOULD CONDITIONS CHANGE. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA LATER SUNDAY NIGHT. AFTERWARD, HAZARDOUS WEATHER IS NOT ANTICIPATED THROUGH THE REMAINDER OF THE PERIOD. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:09 PM CST | Severe Thunderstorm Warning | OHX | Benton | 36 min |
| Nov 9, 11:36 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 39 min |
| Nov 10, 12:12 AM CST | Tornado Warning | OHX | Houston, Montgomery | 63 min |
| Nov 10, 12:47 AM CST | Tornado Warning | OHX | Benton, Humphreys, Perry | 58 min |
| Nov 10, 1:41 AM CST | Tornado Warning | OHX | Robertson | 34 min |
| Nov 10, 1:45 AM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 45 min |
| Nov 10, 1:50 AM CST | Tornado Warning | OHX | Sumner | 40 min |
| Nov 10, 2:03 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 57 min |
| Nov 10, 2:49 PM CST | Tornado Warning | OHX | Maury, Williamson | 26 min |
| Nov 10, 3:11 PM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson | 59 min |
| Nov 10, 3:26 PM CST | Tornado Warning | OHX | Wilson | 64 min |
| Nov 10, 3:30 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 60 min |
| Nov 10, 3:42 PM CST | Tornado Warning | OHX | Macon, Trousdale | 48 min |
| Nov 10, 3:56 PM CST | Tornado Warning | OHX | DeKalb, Smith | 64 min |
| Nov 10, 4:08 PM CST | Tornado Warning | OHX | Putnam | 37 min |
| Nov 10, 4:10 PM CST | Tornado Warning | OHX | Lawrence | 50 min |
| Nov 10, 4:16 PM CST | Tornado Warning | OHX | Giles, Lawrence, Marshall, Maury | 59 min |
| Nov 10, 4:20 PM CST | Tornado Warning | OHX | Overton | 40 min |
| Nov 10, 4:49 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 41 min |
| Nov 10, 5:08 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 52 min |
| Nov 10, 5:15 PM CST | Tornado Warning | OHX | Bedford, Coffee | 45 min |
| Nov 10, 5:25 PM CST | Tornado Warning | OHX | Bedford, Marshall | 35 min |
| Nov 10, 5:39 PM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 36 min |
| Nov 10, 5:39 PM CST | Tornado Warning | OHX | Giles | 51 min |
| Nov 10, 5:47 PM CST | Tornado Warning | OHX | Warren | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.